Oklahoma, 2024Wildfire in Oklahoma, March 11 to 13, 2024
March 11 to 13, 2024 · NWS AMA · 1 event in 1 county or zone
A wildfire, caused by human, occurred on March 11th about 7 miles northwest of Beaver, OK. The wildfire burned about 674 acres.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A wildfire, caused by human, occurred on March 11th about 7 miles northwest of Beaver, OK. The wildfire burned about 674 acres.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Mar 11, 1:24 PM CST, 57 minutes earlier.
Area forecast discussion, Mar 11, 1:24 PM CST, 57 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
224 PM CDT Mon Mar 11 2024
...New SHORT TERM, LONG TERM, FIRE WEATHER...
.SHORT TERM ...
(This evening through Tuesday night)
Issued at 220 PM CDT Mon Mar 11 2024
Southerly winds will likely stay up in the 20 to 30 mph range with
higher gusts in the eastern Oklahoma Panhandle and the northeast
Texas Panhandle as an open upper air disturbance moves across
northern areas of the CWA. Winds may also stay up somewhat
elsewhere, but not quite as strong.
Winds are expected to be a little lighter on Tuesday as compared to
today as a lee-side surface low takes all day to re-develop in
southeast Colorado/northeast New Mexico. Highs on Tuesday may crack
the 80 degree mark in the far southeast Texas Panhandle due to the
better downslope component.
&&
.LONG TERM ...
(Wednesday through next Sunday)
Issued at 220 PM CDT Mon Mar 11 2024
Some fire weather conditions are expected to return to the TX
Panhandle Wed afternoon ahead of a cold front. A mid to upper
level low pressure system is progged to bring some cooler
temperatures heading into the weekend starting with a cold front
Wed night into Thu. During the latter part of the week some
precipitation may also be in store for the combined Panhandles
between Wed night and Sat. However, confidence is low as the
timing and amounts of potential precip are in question as models
are not agreeing on the progression/track of this upcoming system
at this time.
The next upper level system is currently hanging out over the Gulf
of Alaska. This system is expected to move SE into ID by Wed
morning, then it will dig straight south developing a closed H5
low over AZ by Thu morning. At least per the GFS. The EC solution
will have it further west over more of the southern tip of NV and
southern CA. As the trough starts digging Wed, winds aloft around
H5 will be increasing to 50 to 55 kts over the TX Panhandle and
eastern half of the OK Panhandle. H7 winds should be increasing to
30 to 40 kts as well, along with the development of a leeside low
over portions of the FA and SE CO/NE NM. By Wed afternoon WSW
surface are progged to be blowing around 20 to 30 mph with gusts
as high as 35 to potentially 45 mph. Daytime highs will once again
be in the 70s for much of the area leading to low RH values in
the 10-15% range. This combination will most likely lead to
critical fire weather conditions in the western TX Panhandle and
elevated fire weather conditions elsewhere. An initial wind shift
to the north with the upcoming front may occur as early as Wed
night. Although the strongest CAA and highest winds may occur
later on Thu during the day.
With cold fronts generally moving through the Panhandles quicker
than what guidance lets on to, have chosen to lean towards NBM10
values for the daytime highs on Thu. Have also leaned towards
NBM90 winds post front during the afternoon on Thu. With these
exceptions have stayed with NBM figures for the rest of the
extend forecast period. With that said, the NBM is giving slight
chance to chance PoPs as early as Thu for the far northwest to far
western combined Panhandles where snow may mix in with rain. It
is not until Friday when much of the southwestern half of the FA
gets PoPs upwards of 50. Confidence is low for exact timing and
amounts of precip at this time. Daytime temperatures shall be
cooler, in the 50s, through the weekend.
36
&&
.AVIATION...
(18Z TAFS)
Issued at 1211 PM CDT Mon Mar 11 2024
Gusty winds will gradually decrease with the setting sun. Winds
will then veer to the southwest and west around 12Z at speeds of
10 to 15 knots. Skies are expected to remain VFR.
&&
.FIRE WEATHER...
Issued at 220 PM CDT Mon Mar 11 2024
Elevated to critical fire weather conditions will be possible
across the southwest and south-central Texas Panhandle Tuesday.
The lowest relative humidity will be down close to 10 percent, but
there is a question on how high the winds can get.
Breezy and slightly gusty winds may return to the combined
Panhandles Wed afternoon with the development of another leeside
low develops over SE CO/NE NM and the northwestern Panhandles.
Winds aloft are progged to gradually increase and help with gust
reaching upwards of 40 mph, potentially 45 mph. Daytime highs are
expected to rise into the 70s once again with RH values plummeting
to 10-15%. The strongest of these winds are expected to be
present in the western TX Panhandle into NM. The western two
stacks of the TX Panhandle have the highest likelihood of seeing
critical fire weather conditions with the eastern TX being at
least in elevated conditions. RFTI values are expected to max out
around 4 to 5 in the west, with maybe some isolated 6s, and 2 to 3
in the east during the afternoon on Wed. The OK Panhandle may see
some elevated fire weather conditions, as strongest winds look to
remain south of the OK Panhandle at this time.
36
&&
.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX 44 76 45 74 / 0 0 0 0
Beaver OK 43 76 40 76 / 0 0 0 0
Boise City OK 40 70 39 69 / 0 0 0 10
Borger TX 46 79 45 78 / 0 0 0 0
Boys Ranch TX 40 77 41 75 / 0 0 0 0
Canyon TX 41 76 42 75 / 0 0 0 0
Clarendon TX 46 79 45 78 / 0 0 0 0
Dalhart TX 36 73 37 71 / 0 0 0 0
Guymon OK 40 74 39 74 / 0 0 0 0
Hereford TX 40 76 42 74 / 0 0 0 0
Lipscomb TX 45 78 43 78 / 0 0 0 0
Pampa TX 46 78 46 77 / 0 0 0 0
Shamrock TX 46 80 44 80 / 0 0 0 0
Wellington TX 46 81 43 80 / 0 0 0 0
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...Red Flag Warning until 7 PM CDT this evening for TXZ001>013-016-
017-317.
Fire Weather Watch from Tuesday afternoon through Tuesday
evening for TXZ011>013-016>018-317.
OK...Red Flag Warning until 7 PM CDT this evening for OKZ001>003.
&&
SHORT TERM...15
LONG TERM....36
AVIATION...15Hazardous weather outlook, Mar 11, 1:32 PM CST, 49 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
232 PM CDT Mon Mar 11 2024
OKZ001>003-TXZ001>020-317-120745-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
232 PM CDT Mon Mar 11 2024
This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.
.DAY ONE...This Afternoon and Tonight.
Dry and breezy conditions are expected to pose elevated to
critical fire weather conditions through this evening.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Elevated fire weather conditions will be possible in the far
southwest Texas Panhandle on Tuesday due to low relative humidity
and gusty winds.
Critical fire weather conditions will potentially return across
much of the Texas Panhandle on Wednesday due to strong winds and
low relative humidity.
.SPOTTER INFORMATION STATEMENT...
Area fire managers and emergency officials should be alert for
elevated to critical fire weather conditions today, tomorrow, and
again Wed afternoon.
Wildfire, Beaver
- When
- March 11, 2:21 PM CST to March 13, 11:59 PM CST
- Where
- Beaver forecast zone
- Reported by
- Broadcast Media
- Coordinates
- 36.750, -100.477 (the zone’s center; the record gives no point)
Story was covered under an article from our local news. Time of containment estimated based on 95% contained as of mid day on the 13th.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind in New Jersey, March 11, 20241 injured · 54 kt wind · 7 events
- Frost and Freeze in Alabama, March 11, 202411 events
- High Wind in New York, March 11, 202457 kt wind · 10 events
- High Wind in New Jersey, March 11, 202450 kt wind · 4 events
- Frost and Freeze in Tennessee, March 11, 20243 events
- Heavy Snow and Damaging Wind in Nevada, March 11 to 13, 202473 kt wind · 3 events
- High Wind in Massachusetts, March 11, 202452 kt wind · 1 event
- Strong Wind in Connecticut, March 11, 20241 event
- High Wind in Pennsylvania, March 11, 202451 kt wind · 1 event
- High Wind in Washington, March 11, 202455 kt wind · 1 event
- High Wind in Oregon, March 11, 20241 event
- High Wind in California, March 11, 202476 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1164967.